Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 2, 2006, 11:48 AM CDT for Lawrence County, Tennessee. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 11:48 AM CDT (16:48 UTC)
- Expired
- Jun 2, 2006, 12:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 11:48 AM CDT | FLASH FLOOD | Lawrenceburg, TN | EMERGENCY MANAGER REPORTED FLOODING ON U.S HIGHWAY 43 AND U.S. HIGHWAY 64 IN LAWRENCEBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 021650 FFWOHX TNC099-021745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1148 AM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 1245 PM CDT * AT 1143 AM CDT...EMERGENCY MANAGEMENT REPORTED FLOODED HIGHWAYS IN THE CITY OF LAWRENCEBURG FROM THUNDERSTORMS MOVING THROUGH THE AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETHRIDGE AND ROCKDALE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3543 8742 3503 8739 3503 8720 3542 8719 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:58 AM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 2, 2:58 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 258 AM CDT FRI JUN 2 2006 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS IN PLACE CURRENTLY ACROSS THE MID STATE. ADDITIONAL MOISTURE IN THE FORM OF SHOWER AND THUNDERSTORM ACTIVITY EXTENDS WESTWARD ACROSS IL...MO AND AR. SFC FRONTAL BOUNDARY EXTENDS FROM THE MO BOOTHEAL SOUTHWARD THROUGH EASTERN AR. POST FRONTAL MOISTURE IS SOMEWHAT FOCUSED ALONG THE 850 MB BOUNDARY JUST WEST OF THE SFC BOUNDARY. FOR THE FCST...UPPER TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT THE AREA TODAY WITH THE SFC FROPA EXPECTED AROUND NOON TO 3 PM ACROSS MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGH LATE MORNING. THEN...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE FROM NW TO SE ACROSS THE CWA DURING THE AFTERNOON. INSTABILITIES ARE IN PLACE...BUT GIVEN THE LACK OF APPRECIABLE SFC HEATING...RELATIVELY WEAK WINDS ALOFT...AND WEAK CAPES...SVR WX IS NOT EXPECTED. AS WE GET INTO THE MID TO LATE AFTERNOON HOURS...SHOULD BE SEEING THE PRECIPITATION ENDING FROM WEST TO EAST. WILL STILL CARRY A CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE PLATEAU BUT NO PRECIP CHANCES WEST OF THE PLATEAU OTHER THAN A 10-14% POP GRID FOR THE EVE. COOLER AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER SHORTWAVE AXIS WILL MOVE ACROSS TN ON SUNDAY. CURRENT FCST READS MOSTLY SUNNY SO WILL ADJUST THIS TO PTCLDY BUT KEEP THE PRECIP OUT OF THE FCST FOR NOW. IN THE EXT...SOUTHERLY FLOW FINALLY RETURNS ON TUESDAY. THEN...A FRONT MOVES ACROSS THE AREA ON WED ALONG WITH A SLIGHT CHANCE OF SHOWERS AND TSTMS. TEMPS DURING THE EXT LOOK TO BE NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 61 83 61 / 70 10 10 10 CLARKSVILLE 77 62 82 61 / 60 10 10 10 CROSSVILLE 74 58 77 54 / 80 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 2, 5:30 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI JUN 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE MID STATE THIS AFTERNOON. THUNDERSTORMS AND SHOWERS ARE LIKELY TO DEVELOP AGAIN TODAY AND THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:35 PM CDT | Flash Flood Warning | OHX | Macon | 115 min |
| Jun 2, 12:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 58 min |
| Jun 2, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 30 min |
| Jun 2, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.